Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Springfield, MO

June 6, 2014Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2014, 12:46 AM CDT for Lawrence County, Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 12:46 AM CDT (05:46 UTC)
Expired
Jun 6, 2014, 1:45 AM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:11 AM CDTHAIL 0.883 N Mount Vernon, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WUUS53 KSGF 060546
SVRSGF
MOC109-060645-
/O.NEW.KSGF.SV.W.0150.140606T0546Z-140606T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 AM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 145 AM CDT

* AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
  VERNON...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AURORA...CHESAPEAKE...FREISTATT...HALLTOWN...HOBERG...
  MARIONVILLE...MOUNT VERNON...STOTTS CITY AND VERONA.

INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 58 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9406 3720 9405 3723 9361 3694 9361
      3693 9363
TIME...MOT...LOC 0546Z 271DEG 20KT 3708 9388

HAIL...1.00IN
WIND...60MPH

$$

SCHAUMANN
2 follow-up statements
029 
WWUS53 KSGF 060605
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT FRI JUN 6 2014

MOC109-060645-
/O.CON.KSGF.SV.W.0150.000000T0000Z-140606T0645Z/
LAWRENCE MO-
105 AM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE
COUNTY UNTIL 145 AM CDT...

AT 101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
VERNON...AND MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AURORA...CHESAPEAKE...FREISTATT...HALLTOWN...HOBERG...MARIONVILLE...
MOUNT VERNON AND STOTTS CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 58 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3700 9396 3721 9396 3723 9361 3694 9361
      3693 9363
TIME...MOT...LOC 0605Z 271DEG 20KT 3710 9379

HAIL...1.75IN
WIND...60MPH

$$

SCHAUMANN
538 
WWUS53 KSGF 060633
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT FRI JUN 6 2014

MOC109-060645-
/O.CON.KSGF.SV.W.0150.000000T0000Z-140606T0645Z/
LAWRENCE MO-
133 AM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAWRENCE COUNTY UNTIL 145 AM CDT...

AT 129 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF MARIONVILLE TO MARIONVILLE...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...HALLTOWN AND MARIONVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 51 AND 58 WILL ALSO BE IMPACTED BY
SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3700 9361 3701 9371 3722 9376 3723 9361
      3694 9361
TIME...MOT...LOC 0633Z 271DEG 20KT 3721 9364 3705 9362

HAIL...1.00IN
WIND...60MPH

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:30 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 5, 11:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT Thu Jun 5 2014

.SHORT TERM...(This Evening through Friday)
Issued at 415 PM CDT THU JUN 5 2014

The active weather pattern will continue with the next round of
thunderstorms and heavy rainfall developing later tonight.

The airmass had stabilized in the wake of the convective complex
earlier today while the effective boundary had sagged southward into
northern Arkansas and northeastern Oklahoma. Meanwhile a couple of
perturbations tracking through a seasonably strong westerly flow
aloft were tracking toward the region.

This forecast is complex with features and convective development
driven by mesoscale processes.

We will initially have to monitor for potential convective
development early this evening across eastern Kansas into west
central Missouri with the passage of a weak impulse. While some
near term models indicate the development of robust convection
the extent of destabilization is in doubt. Overall expect we will
see some scattered storms develop early this evening mainly to
our northwest with the potential of this activity developing into
our area.

Of greater concern and confidence is convection developing late
this evening into the overnight hours as a more discernible
disturbance approaches from the west and a low level jet develops.
The low level jet and resulting moisture transport will interact
with the existing east to west oriented boundary to ignite
thunderstorm development. Ample instability rooted above the
boundary layer and seasonably strong deep layer shear will support
the potential of a few severe storms from southeastern Kansas into
far southern Missouri.

Of greater concern is the potential for torrential rainfall on top
of areas that have received recent heavy rains. Expect 1 to 2
inches with locally up to 3 inches across our southern counties or
generally south of a Nevada to Salem line.

A Flash Flood Watch has been issued for the Missouri Ozarks and
southeastern Kansas generally south of Highway 54.

.LONG TERM...(Friday Night through Thursday)
Issued at 415 PM CDT THU JUN 5 2014

The parade of convection will continue into the weekend as the
front remains stalled across the region and a series of
disturbances track eastward. While the exact timing and
evolution of the development of thunderstorms is somewhat
uncertain it appears the focus for storm development will be
Friday night into Saturday and again late Saturday into Sunday.

Each round of convection will bring the potential of heavy
rainfall and flooding along with the risk of severe weather.

The unsettled weather will persist into next week with additional
chances of storms at times.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1127 PM CDT THU JUN 5 2014

Thunderstorms have redeveloped along a frontal boundary over
southern Missouri late this evening in an area of increased
instability and decreased CIN. Have increased coverage in JLN/BBG
tafs for the current activity but generally keeping things south
of SGF for now. Still anticipating a thunderstorm complex pushing
east overnight from western Oklahoma and possibly affecting
southern Missouri towards sunrise. Have kept overall in VFR except
MVFR within convection.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Sunday morning FOR MOZ066-077>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH through Sunday morning FOR KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Lindenberg
Hazardous weather outlook, Jun 6, 12:19 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT FRI JUN 6 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1219 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST
  MISSOURI LATE THIS EVENING AND WILL CONTINUE INTO THE OVERNIGHT
  HOURS. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS
  OF UP TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. THE
  STRONGEST STORMS WILL LIKELY REMAIN SOUTH OF A PITTSBURG KANSAS
  TO SPRINGFIELD MISSOURI TO GAINESVILLE LINE.

  A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP LATE TONIGHT AND
  MAY PUSH INTO SOUTHERN MISSOURI DURING THE OVERNIGHT HOURS. VERY
  HEAVY RAIN AND DAMAGING WIND WILL BE THE MAIN RISK WITH THIS
  ACTIVITY DURING THE OVERNIGHT HOURS.

  DUE TO THE RECENT HEAVY RAINFALL OVER PORTIONS OF THE
  AREA...THERE IS AN ELEVATED RISK OF FLOODING ACROSS SOUTHERN
  MISSOURI FOR ANY AREAS OF HEAVY RAIN THAT DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  MULTIPLE ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL ARE
  EXPECTED THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE
  POSSIBLE AT TIMES. THE POTENTIAL FOR FLOODING WILL CONTINUE
  ESPECIALLY FOR AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY RAIN.

  THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS OVER SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Jun 5, 11:14 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 PM CDT THU JUN 5 2014

KSZ101-060445-
CHEROKEE KS-
1114 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 1145 PM CDT...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF FAULKNER...OR NEAR
CHETOPA...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FAULKNER AND MELROSE.

PEOPLE IN SOUTHWESTERN CHEROKEE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3718 9496 3707 9490 3700 9487 3699 9489
      3700 9507 3700 9508 3713 9508
TIME...MOT...LOC 0414Z 252DEG 18KT 3703 9512

SCHAUMANN
Local storm report, Jun 5, 11:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             1 N NEOSHO              36.88N 94.37W
06/05/2014  E0.75 INCH       NEWTON             MO   LAW ENFORCEMENT

            PENNY SIZE HAIL AT INTERSTATE 49 AT MILE MARKER 29.2.

&&

LINDENBERG
Local storm report, Jun 5, 11:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     HAIL             6 S COLUMBUS            37.08N 94.84W
06/05/2014  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            ALSO HAD 50 MPH WINDS.

&&

LINDENBERG
Local storm report, Jun 5, 11:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HAIL             6 S COLUMBUS            37.08N 94.84W
06/05/2014  E1.25 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

LINDENBERG
Local storm report, Jun 6, 12:01 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HAIL             3 SW COLUMBUS           37.14N 94.88W
06/06/2014  E1.75 INCH       CHEROKEE           KS   LAW ENFORCEMENT

&&

LINDENBERG
Local storm report, Jun 6, 12:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             2 SW DIAMOND            36.97N 94.34W
06/05/2014  E1.25 INCH       NEWTON             MO   LAW ENFORCEMENT

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:35 PM CDTSevere Thunderstorm WarningSGFNewton55 min
Jun 6, 12:04 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
Jun 6, 12:44 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald61 min
Jun 6, 1:01 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Jun 6, 1:18 AM CDTSevere Thunderstorm WarningSGFChristian, Dade, Greene, Lawrence57 min
Jun 6, 1:35 AM CDTAreal Flood AdvisorySGFNewton4 hr
Jun 6, 6:55 AM CDTAreal Flood WarningSGFMcDonald8 hr
Jun 6, 9:10 AM CDTRiver Flood WarningSGFVernon3 days
Jun 6, 3:12 PM CDTAreal Flood AdvisorySGFChristian, Greene, Lawrence, Stone6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.